Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 211, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2002, 6:09 PM CDT for Hinds County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 25, 2002, 6:50 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 252309 SVRJAN MSC049-252350- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 608 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 650 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF LEARNED...OR ABOUT 9 MILES SOUTH OF EDWARDS...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR EDWARDS AT 625 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3208 9070 3213 9048 3245 9057 3225 9069
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT TUE JUN 25 2002 PERSISTENCE IS THE WORD FOR THE FORECAST PACKAGE AGAIN THIS PERIOD. MODELS ARE FAIRLY CONSISTENT WITH INDICATING THE UPPER LOW LINGERING OVER THE ARKLATEX THROUGH EARLY WEDNESDAY...BEFORE FILLING AND LEAVING BEHIND A SHEAR AXIS THROUGH THE REMAINDER OF THE SHORT TERM PACKAGE AND INTO THE EXTENDED PORTION. THE MAIN FORECAST QUESTION FOR THE SHORT TERM WILL BE THE COVERAGE OF CONVECTION. WITH THE UPPER SYSTEM FAIRLY STATIONARY...COVERAGE AND PLACEMENT SHOULD BE FAIRLY SIMILAR TO THE LAST TWO DAYS. THE AIRMASS WILL REMAIN VERY MOIST...TROPICAL IN NATURE...THROUGH THE PERIOD. THE GREATEST COVERAGE OF PRECIP WILL BE IN THE VICINITY OF THE UPPER LOW/SHEAR AXIS. HARD TO TIME AND ILL DEFINED SHORTWAVES WILL ALSO LEND TO CONVECTIVE INITIATION...AS WILL OLD OUTFLOW BOUNDARIES...HEATING AND THE SEABREEZE. WITH ALL OF THIS SAID...WILL LEAN TOWARDS HIGH END CHANCE/LIKELY POPS WEST OF I-55...NEAREST THE UPPER SYSTEM AND SHORTWAVES...AND CHANCE POPS IN THE EAST WHERE CONVECTION WILL BE FIRED MAINLY WITH HEATING...OLD BOUNDARIES...AND THE SEABREEZE. TEMP GUIDANCE LOOKS FAIRLY DECENT. WILL BUMP DOWN THE NORTHEAST AND EAST CENTRAL ZONES MINS FROM GUIDANCE A TAD...SINCE RUNNING A BIT COOLER THAN FORECAST. OTHERWISE...NO MAJOR CHANGES TO THE EXTENDED. WILL KEEP CHANCE POPS IN EACH DAY WITH TEMPS NEAR NORMAL FOR THIS TIME OF YEAR. PRELIM NUMBERS... JAN 69/88/70/87/70 45454 MEI 66/89/69/89/70 44444 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Special weather statement, Jun 25, 1:35 PM CDT, 4 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 135 PM CDT TUE JUN 25 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE BEST THUNDERSTORM COVERAGE SHOULD REMAIN...ALONG AND WEST OF INTERSTATE 55. SEVERE WEATHER IS NOT EXPECTED. AN UPPER LEVEL LOW CONTINUES TO MOVE WEST AND PULL MOISTURE INTO THE REGION. WITH LIMITED INSTABILITY AND A STEADY OF FLOW OF MOISTURE... THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND CONTINUE THROUGH TONIGHT. HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.